[Previous Months][Date Index][Thread Index][Join - Register][Login]
[Message Prev][Message Next][Thread Prev][Thread Next]

Re: [IP] Okay, here is an example

Marion wrote:
"Stayed calm; Gabe called me; he is not home right now.  Told him to bolus 3 
units which is what I would do normally if injecting for that high b.g."
 "1) How long to wait between checking?
2) How long to wait for bolus to work."
Hi Marion .... 
Can I suggest that since you have referenced previously that you do have the 
book Pumping Insulin by John Walsh ... (and) If its the 3rd edition .. you 
may want to read page 127 ..in regard to "lowering blood sugars ,by using the 
unused bolus calculations" in regard to what may appear to be "soaring" highs 
,and correcting them appropriately... his example and information basically, 
explains that "typically" when using H, 30% of a dose is used an hour .... I 
understand your concern with these "fluctuating" numbers that Gabe seems to 
be experiencing, , I really feel that this information may be 'extremely' 
beneficial for you in attempting to lower what you may feel are "inadequate 
or unexplained" fluctuations... It may be ,... (this is only my opinion,I 
really question whats going on with poor Gabe) ... that "if" your are having 
Gabe bolus a correction and not calculating or considering the amount that is 
currently working in his system at the time of the bolus and then you make an 
injection as an "additional attempt" toward an "immediate"  correction,... 
that perhaps, the decrease and timing of the 'response' you are seeing in a 
correction is not from the injection (???),.. but , from the bolus ,. and 
then he may be "dropping" even further from the injection causing 'constant' 
rebounds ????  Could Gabe be experiencing some "unawareness with lows" ?? As 
I believe with the "difference" in delivery between injection and pump, level 
drops may have different 'side effects' indicating a low.... he may be 
experiencing a 'different' low at times than what he may be accustomed to ??  
Dont personally know .. but, I can tell you that my thoughts are with you and 
for HELP or to subscribe/unsubscribe, contact: HELP@insulin-pumpers.org
send a DONATION http://www.Insulin-Pumpers.org/donate.shtml